Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 March 2010

Numerical Solution of the Taylor-Quette Flow Problem: A Commodious Statistical Approach

Ayoob Karimi1, Hassan Zeytoonian2 & Shahin Navardi3

Physics International, Volume 1, Issue 1, pp. 38–44 · doi.org/10.3844/pisp.2010.38.44

7,780 accesses5,102 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: The main problem in solving of the Boltzmann equation by statistical methods is its long computational time (CPU time). The problem of decreasing of CPU time usage in statistical solution methods of Boltzmann equation for rarefied vortex flows was studied. Approach: In this study the Boltzmann equation in a rarefied Taylor-Quette flow regime was solved using the new Monte Carlo method which is officially named time Relaxated Mont Carlo method that applied the equilibrium conditions in each time step. Results: The results obtained from time Relaxated Mont Carlo method for the problem at hand were compared with those from the usual Direct Simulation Monte Carlo method. This comparison showed good agreement between the two sets of results. Conclusion: Whereas, the number of collisions and CPU usage time in the suggested method, as compared to the direct simulation Monte Carlo method, showed a significant decrease.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Karimi, A., Zeytoonian, H. & Navardi, S. (2010). Numerical Solution of the Taylor-Quette Flow Problem: A Commodious Statistical Approach. Physics International, 1(1), 38–44. https://doi.org/10.3844/pisp.2010.38.44

Licence
© Science Publications
Issue
Volume 1, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Numerical Solution of the Taylor-Quette Flow Problem: A Commodious Statistical ApproachPhysics International · Volume 1, Issue 1 · pp. 38–44 · © Science PublicationsDownload